Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 101, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 27, 1998, 8:55 AM EDT for Clinton County, Essex County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1998, 8:55 AM EDT (12:55 UTC)
- Expired
- Jun 27, 1998, 2:50 PM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Clinton County, NY, Essex County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 271257 FFWBTV NYC019-031-271850- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 855 AM EDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR... SOUTHERN CLINTON COUNTY IN NORTHERN NEW YORK NORTHERN ESSEX COUNTY IN NORTHERN NEW YORK * UNTIL 250 PM EDT. * RAINFALL AMOUNTS OF 1 TO 3 INCHES OVERNIGHT HAS BROUGHT SHARP RISES ON THE AUSABLE AND SARANAC RIVERS. THESE RIVERS ARE EXPECTED TO RISE ABOVE BANKFULL THIS MORNING. IF YOU ARE ALONG THESE RIVERS OR PLAN TO BE IN THESE AREAS...BE ADVISED THAT FLOODING IS LIKELY. NO MORE RAIN IS EXPECTED THIS MORNING...BUT FLOODING IS EXPECTED TO CONTINUE INTO EARLY THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND. DIGIORGI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:10 AM EDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 27, 2:10 AM EDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 210 AM EDT SAT JUN 27 1998 TWO AREAS OF MOD-HVY RA AND TSRA. AREAL MVMT IS SLOW AND 88D EST .75 TO 1.00 PER ONE HOUR FEW PLACES. 3 HR PCPN NR 1.50. WUD LEAVE FFA THRU MORNING. CNTRL VT AND NE NY ARE MAIN CONCERN ATTM. LWR DWPTS STILL WL N NEAR QUEBEC CITY. NTRANS SFC ANAL SHOWS STG SFC MSTR CONVC IN NE NY ASSOC WITH WK SFC LO. SAT PIX DOES SHOW ENHANCE TOPS MOVG E BUT MDLS (INCL RUC2) GIVE 1/2 TO 1 IN RA IN NRN VT THRU 15Z. VOT MAX DPCTD TO MOV SE ACRS CWA THRU 18Z. MDLS SIMILAR THRU 18Z BUT AFTERWARDS ETA CONSISTENT FM OTHER RUNS SHOW A WK SFC TROF LINGERS JUST N. ALSO ETA VERY SLOW IN BRINGING LESS HUMID AIR INTO NRN NY/W VT. IN FACT PWS NOW NR 1.75 AND STILL AT 1 IN BY 12Z SUN. CAPES LESS THAN 500/LIS -2 TDA. STILL PSBL FOR TSRA. TNGT SFC RDG TRIES TO BUILD TO FA. HARD TO IGNORE ETA LLVL AND MID MSTR. BST WORDING MAY BE VRBL CLDY OR P/C. ETA GIVES LGT PCPN. DWPTS NVR GET BLO THE LOW 60S IN ST. LAW VLY. CHC POP MAY BE NEEDED BUT BOTH FWC/FAN ARE ZERO SUN MDL DIFF CONT. H5 HGTS RISE AS TROF PULLS AWAY. ETA HAS CAPES OVR 1000 J/KG IN NRN NY WHILE NGM IS STABLE. SFC HI MVS EAST ON BOTH ETA/NGM AS WAA STARTS IN NW NY. CHC POPS AGN MAY BE NEEDED THERE THO AIRMASS IS FCST TO BE DRIER THAN ITS BEEN FOR AWHILE. MSTR MAY ONLY BE SUFF FOR ISOLD ACTVTY. MDLS FCST TEMPS CONT TO DIFFER. ETA 2M TMPS RNG FM 70 TO 80 TDA AND TMRW FM E TO W. PLEASE RMV EDITORIAL NOTES IN FCST. KMSS HI YDA WAS 79 SO COOLER DOES NOT CUT IT. TARDY
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:12 PM EDT | Flash Flood Warning | BTV | Clinton, Essex | 6 hr |
| Jun 27, 3:58 AM EDT | Flash Flood Warning | BTV | Clinton, Essex | 5 hr |
| Jun 27, 2:35 PM EDT | Flash Flood Warning | BTV | Clinton | 3 hr |
| Jun 27, 5:41 PM EDT | Flash Flood Warning | BTV | Clinton | 5 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.